MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TB FLUORESCENT STAIN KIT M; STAINS, MICROBIOLOGIC

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TB FLUORESCENT STAIN KIT M; STAINS, MICROBIOLOGIC
Catalog Number 212519
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: this memo is to summarize findings on your complaint related to kit tb fluorescent stain kit m, catalog number 212519, batch number 3276184, complaint number 10137647 for appearance.Components are mixed and blended (where required) and dispensed into containers.Following qc release, and based upon inventory demand, final packaging operations occur, which include dispensing into and labeling of final configurations, followed by transport to the distribution center.The complaint investigation included a review of the batch history record tb stain kit m.The batch history record review indicated no discrepancies.All release testing was satisfactory.Satisfactory appearance for auramine m component is ¿yellow suspension¿.By definition a suspension is ¿a mixture in which particles are dispersed throughout the bulk of the fluid¿.It is also defined as ¿a mixture in which all particles of a substance are dispersed throughout a gas or liquid.If a suspension is left undisturbed, the particles are likely to settle to the bottom.The particles in a suspension are larger than those in either a colloid or a solution¿.Complaint trends were reviewed for a period covering 12 months.During that time there have been no complaints for the defect in question for this product.One photo and short video attached in a leu of return.The photo depicts a bottle with yellow suspension with no visible label.The video shows the person inverting the bottle of auramine m (with yellow suspension) part number 212514, lot number 3241141, expiration date 2024/08/31.The retention sample from the complaint batch of tb stain kit m, tb auramine m component, was evaluated along with a control batch of tb auramine m.The solution appearance of the retention sample was comparable to the control and was a yellow suspension.This complaint is not confirmed.Bd will continue to trend on this issue.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported prior to using bd bbl¿ tb fluorescent stain kit m, there was white precipitate/sediment in the stain.There was no report of patient impact.

Brand Name
BD BBL¿ TB FLUORESCENT STAIN KIT M
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22932271
Report Number1119779-2025-04675
Device Sequence Number9156874
Product Code JTS
UDI-Device Identifier00382902125198
UDI-Public(01)00382902125198(11)231003(17)240831(10)3276184
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Catalogue Number212519
Device Lot Number3276184
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown